Alert archive / South Carolina / Wind Advisories in 2020
Wind Advisory 3, NWS Wilmington, NC
NWS Wilmington, NC issued this wind advisory at Oct 28, 2020, 3:10 PM EDT for Darlington County, Dillon County, Marlboro County, South Carolina; Bladen County, Robeson County, North Carolina. It took effect at Oct 29, 2020, 10:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2020, 3:10 PM EDT (19:10 UTC)
- In effect from
- Oct 29, 2020, 10:00 AM EDT
- Expired
- Oct 29, 2020, 5:54 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 102 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
111 WWUS72 KILM 281910 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 310 PM EDT Wed Oct 28 2020 NCZ087-096-SCZ017-023-024-290230- /O.NEW.KILM.WI.Y.0003.201029T1400Z-201029T2200Z/ Robeson-Bladen-Marlboro-Darlington-Dillon- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, and Dillon 310 PM EDT Wed Oct 28 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In South Carolina, Marlboro, Darlington and Dillon Counties. In North Carolina, Robeson and Bladen Counties. * WHEN...From 10 AM to 6 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 19
3 follow-up statements
581 WWUS72 KILM 290216 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 1016 PM EDT Wed Oct 28 2020 NCZ087-096-SCZ017-023-024-291100- /O.CON.KILM.WI.Y.0003.201029T1400Z-201029T2200Z/ Robeson-Bladen-Marlboro-Darlington-Dillon- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, and Dillon 1016 PM EDT Wed Oct 28 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...In South Carolina, Dillon, Marlboro and Darlington Counties. In North Carolina, Bladen and Robeson Counties. * WHEN...From 10 AM to 6 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
449 WWUS72 KILM 290801 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 401 AM EDT Thu Oct 29 2020 NCZ087-096-SCZ017-023-024-292200- /O.CON.KILM.WI.Y.0003.201029T1400Z-201029T2200Z/ Robeson-Bladen-Marlboro-Darlington-Dillon- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, and Dillon 401 AM EDT Thu Oct 29 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 to 40 mph expected. * WHERE...In South Carolina, Dillon, Marlboro and Darlington Counties. In North Carolina, Bladen and Robeson Counties. * WHEN...From 10 AM this morning to 6 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ dch
949 WWUS72 KILM 292154 NPWILM URGENT - WEATHER MESSAGE National Weather Service Wilmington NC 554 PM EDT Thu Oct 29 2020 NCZ087-096-SCZ017-023-024-292300- /O.CAN.KILM.WI.Y.0003.000000T0000Z-201029T2200Z/ Robeson-Bladen-Marlboro-Darlington-Dillon- Including the cities of Lumberton, Elizabethtown, Bladenboro, Bennettsville, McColl, Hartsville, Darlington, North Hartsville, and Dillon 554 PM EDT Thu Oct 29 2020 ...WIND ADVISORY IS CANCELLED... Winds across the area are diminishing this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this wind advisory went out at Oct 28, 11:20 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Oct 28, 11:20 AM EDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 1120 AM EDT Wed Oct 28 2020 .SYNOPSIS... High pressure will continue to bring quiet and mild weather this evening. The remnants of Zeta will move across the southern Appalachians Thursday, and a cold front will sweep across the area early Friday bringing scattered showers. Cooler and drier weather will arrive on Saturday with a slight chance of showers returning on Sunday ahead of the next cold front. && .UPDATE... No major changes with this update. Previous forecast on track. && .NEAR TERM /THROUGH THURSDAY/... Main concern for the next 36 hours is potential for severe weather Thursday with the remnants of Zeta moving through the Carolinas. Quiet weather on tap for today outside some locally dense morning fog and overcast clouds, but clearing should occur during the mid to late morning hours and lead to a nice fall day. Highs today in the upper 70s to low 80s is a little warmer than average for late October. The weather gets more interesting Thursday as the remnants of tropical system Zeta approach the region. With the influx of the tropical air mass, warmer temperatures in the low to mid 80s and increasing dew points into the 70s will increase the humidity factor will give a more summer feel to the weather. Chances for rain increase by mid to late morning and chances for isolated thunder possible during the afternoon. An assessment of model soundings show plenty of moisture and lower instability aloft, however plenty of lower level speed shear could lead to a damaging wind threat and a chance for some tornadoes. While the center of Zeta is progged to move well to the west of the forecast area, some atmospheric spin aloft is available. While all ingredients do not necessarily line up Thursday late morning and afternoon, there is a non zero chance for some stronger storms to develop and produce a damaging wind gust and a few tornadoes. Now would be a good time to ensure multiple ways of receiving warnings and be weather aware for Thursday. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... A cold front over the southern US will follow the remnant low late Thursday and Thursday night. The area is likely to see breezy winds, scattered showers, and a slight chance of a thunderstorm with warm moist air ahead of the front priming the atmosphere with elevated weak instability. With the approaching front, increased shear, and low-level wind field primed by the previous remnant low, an isolated damaging wind gust or brief tornado could be possible. Cold front pushes through the area by Friday morning as cooler and drier air rush into the area and keeps temperatures slightly below normal. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Cool and dry air will continue to persist into Saturday with plenty of sunshine and slightly below normal temperatures. Coastal trough will develop on Sunday ahead of another strong cold front. Isolated showers are possible on Sunday afternoon, mainly along the coast with the weak trough building inland. Strong cold front will move through the area overnight Sunday into early Monday, bringing a reinforcing shot of cold air. Strong cold air advection will funnel into the area and keep temperatures well below-normal; some areas could remain in the 50s all day. On Monday night, clearing skies will allow temperatures to fall into the lower 40s or upper 30s. Some areas could wake up to the first front of the season on Tuesday morning, but light winds overnight could be enough to limit the radiational cooling potential. Cooler temperatures will continue through mid-week, finally ushering in consistent fall-like weather. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... VFR conditions expected through the evening hours. An MVFR ceiling is possible after midnight as return flow begins. Thursday, an increasing southerly gradient throughout the day, with gusts over 20 knots by afternoon. Look for isolated showers at the end of the forecast period. Extended Outlook...Possible MVFR/IFR during the early morning hrs Thu from ground fog and/or low stratus. For Thu thru Fri, expect Zeta remnants to push across the Carolinas with rain likely followed by a CFP and mainly dry wx for the weekend. && .MARINE... Today through Thursday...Benign sea conditions today with waveheights on the order of 1 to 2 feet and generally onshore winds below 10 kts. Conditions worsen tonight into Thursday with the approach of the remnant Zeta system inland and will lead to an increase of winds and waves heading into Thursday. Strong likelihood of needing a small craft advisory for inexperienced mariners and smaller vessels navigating the coastal waters Thursday with seas between 6 and 8 feet and south/southwest winds 15 to 25 kts with gusts to 30 kts at times. Thunderstorms are also a possibility with locally higher winds and waves, and a potential for some waterspouts Thursday. Thursday Night through Sunday... Breezy SW winds over the coastal waters 20-30 knots will lead to the onset of SCA conditions and seas building 5-8 feet. Winds will quickly veer, becoming NW by Friday morning, and northerly at around 20 knots by late afternoon. Seas will remain elevated through Sat with NE winds 15-20 knots. These NE surges tend to be slightly stronger than models indicate, so will keep the possibility of SCA conditions overnight Saturday into early Sunday. Weak coastal trough will develop on Sunday and lead to the development of onshore flow, finally bringing a break in potential SCA conditions. Showers on Sunday will develop ahead of the next cold front which may bring another round of SCA conditions early next week. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM UPDATE...VAO NEAR TERM...MCK SHORT TERM...21 LONG TERM...21 AVIATION...43 MARINE...MCK/21
Hazardous weather outlook, Oct 28, 12:06 PM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 1206 PM EDT Wed Oct 28 2020 AMZ250-252-254-256-291615- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 1206 PM EDT Wed Oct 28 2020 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small craft advisory conditions likely Thursday into Friday, possibly continuing into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 291615- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 1206 PM EDT Wed Oct 28 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Wind gusts 30-35 mph possible across the area late Thursday morning through the afternoon, with gusts near 40mph possible in northwestern areas. Marginal risk for some storms to produce damaging wind gusts and a few tornadoes Thursday into Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:11 PM EDT | Gale Watch | ILM | 13 hr | |
| Oct 28, 3:11 PM EDT | Small Craft Advisory | ILM | 27 hr |
Nearby
Wind Advisories in South Carolina, 2020Wind Advisories in North Carolina, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.